Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 16, 2010, 8:59 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2010, 8:59 AM CDT (13:59 UTC)
- Expired
- May 16, 2010, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Greene County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 38 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:34 AM CDT | FLASH FLOOD | Ozark, MO | 6 TO 8 INCHES OF WATER FLOWING THROUGH YARDS NEAR THE INTERSECTION OF J AND NN HIGHWAYS. |
| May 16, 10:35 AM CDT | FLASH FLOOD | 2 Ese Galloway, MO | E FARM ROAD 174 IMPASSABLE DUE TO FLOODING BETWEEN MO HWY J AND S FARM ROAD 193. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
600
WGUS53 KSGF 161359
FFWSGF
MOC043-077-209-213-162000-
/O.NEW.KSGF.FF.W.0036.100516T1359Z-100516T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT SUNDAY.
* AT 858 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT RAINFALL RATES OVER AN INCH
PER HOUR ARE OCCURRING WITH THESE STORMS. WITH CREEKS AND STREAMS
ALREADY HIGH ACROSS THE AREA...FLASH FLOODING WILL BE LIKELY INTO
EARLY THIS AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3682 9359 3683 9363 3742 9363 3741 9307
3709 9307 3708 9290 3682 9292 3680 9278
3650 9278 3650 9360
$$
SCHAUMANN2 follow-up statements
483
WGUS73 KSGF 161638
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT SUN MAY 16 2010
MOC043-077-209-213-162000-
/O.CON.KSGF.FF.W.0036.000000T0000Z-100516T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-STONE MO-CHRISTIAN MO-TANEY MO-
1138 AM CDT SUN MAY 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CHRISTIAN...GREENE...STONE AND TANEY COUNTIES...
AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN FROM EARLY THIS MORNING IS BEGINNING TO EXIT THE
AREA. RAIN GAUGES AND RADAR ESTIMATES INDICATE THAT MUCH OF THE AREA
RECEIVED AROUND AN INCH OF RAINFALL IN A SHORT PERIOD OF TIME. THIS
IS RESULTING IN RAPID CREEK AND STREAM RISES ACROSS THE WARNED AREA.
ADDITIONAL THUNDERSTORMS WERE BEGINNING TO PUSH INTO SOUTHWEST
MISSOURI...WHICH WILL CONTINUE THE THREAT FOR FLASH FLOODING INTO
EARLY THIS AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
A PORTION OF FARM ROAD 174 IS FLOODED AND IMPASSABLE NEAR HIGHWAYS
J...S...AND 193. WILSON CREEK IS ALSO NEAR BANKFULL AND WILL LIKELY
FLOOD LOW LYING AREAS ALONG THE CREEK EARLY THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3682 9359 3683 9363 3742 9363 3741 9307
3709 9307 3708 9290 3682 9292 3680 9278
3650 9278 3650 9360
$$
SCHAUMANN152
WGUS73 KSGF 161954
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT SUN MAY 16 2010
MOC043-077-209-213-162003-
/O.EXP.KSGF.FF.W.0036.000000T0000Z-100516T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-STONE MO-CHRISTIAN MO-TANEY MO-
254 PM CDT SUN MAY 16 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR CHRISTIAN...
GREENE...STONE AND TANEY COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING FOR
SMALL STREAMS WHICH IS IN EFFECT UNTIL 1 PM ON MONDAY.
LAT...LON 3682 9359 3683 9363 3742 9363 3741 9307
3709 9307 3708 9290 3682 9292 3680 9278
3650 9278 3650 9360
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:04 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 16, 6:04 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 AM CDT SUN MAY 16 2010
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH DENSE FOG THIS
MORNING...THEN ATTENTION TURNS TO THE NEXT ROUND OF RAINFALL
WHICH WILL SPREAD OVER THE AREA THIS MORNING INTO THIS EVENING.
CURRENTLY...FOG HAS DEVELOPED ACROSS MUCH OF THE AREA EARLY THIS
MORNING...WITH WIDESPREAD DENSE FOG OCCURRING SOUTH OF THE
INTERSTATE 44 CORRIDOR WHERE LOW LEVEL MOISTURE IS THE HIGHEST.
THIS FOG WILL PERSIST INTO THE MID MORNING HOURS...THEREFORE A
DENSE FOG ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND SOUTH OF
THE INTERSTATE 44 CORRIDOR THIS MORNING.
AN UPPER LEVEL TROUGH IS CURRENTLY PUSHING INTO THE CENTRAL PLAINS
EARLY THIS MORNING AND WILL CONTINUE TO PUSH EAST TOWARDS THE AREA
TODAY. AS THIS SYSTEM PUSHES EAST...THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS OKLAHOMA AND WILL PUSH INTO THE
AREA THIS MORNING. THIS ACTIVITY WILL THEN CONTINUE TO DEVELOP AND
PUSH EAST ACROSS THE CWA INTO THE EVENING HOURS. THE HEAVIEST
RAINFALL IS EXPECTED TO OCCUR ACROSS THE SOUTHERN CWA...WHERE
ADDITIONAL WIDESPREAD RAINFALL AMOUNTS OF AROUND AN INCH WITH
LOCALLY HEAVIER AMOUNTS AREA EXPECTED. WITH THE SATURATED SOIL
CONDITIONS FROM THE RECENT RAINS...THIS ADDITIONAL RAINFALL MAY
LEAD TO LOCALIZED FLOODING TODAY. AS A RESULT A FLASH FLOOD WATCH
WILL REMAIN IN PLACE ACROSS THE SOUTHERN CWA INTO THIS EVENING.
AS THIS SYSTEM PUSHES EAST TODAY...A WARM FRONT WILL PUSH NORTH
TO NEAR THE MISSOURI ARKANSAS BORDER. ELEVATED INSTABILITY WILL
INCREASE ACROSS THE SOUTHERN CWA JUST TO THE NORTH OF THE THIS
FRONT. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF SMALL TO
MARGINALLY SEVERE HAIL THIS AFTERNOON AND EARLY EVENING ACROSS
SOUTHERN MISSOURI...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.
THE HEAVIEST RAINFALL WILL PUSH NORTHEAST AND OUT OF THE AREA THIS
EVENING. HOWEVER...LINGER LIGHT SHOWERS AND OR DRIZZLE WILL LIKELY
LINGER ACROSS THE AREA THROUGH MUCH OF MONDAY ON THE BACK SIDE OF
THIS SYSTEM. DRIER AREA WILL THEN BUILD INTO THE REGION BY MONDAY
EVENING BRINGING AN END TO THE CHANCES FOR DRIZZLE TO THE AREA.
ANOTHER SYSTEM WILL THEN MOVE TOWARDS THE AREA DURING THE MIDDLE
TO THE END OF THE WEEK BRINGING ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE AREA.
WISE
&&
.AVIATION...
FOR THE 12Z TAFS...CONVECTION HAS DEVELOPED ACROSS THE SOUTHWEST
CORNER OF MISSOURI INTO NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA
ALONG AN INSTABILITY AXIS AND INCREASED UPPER DIVERGENCE. DENSE
FOG HAS PLAGUED MUCH OF SOUTHERN MISSOURI THROUGH THE OVERNIGHT
INCLUDING THE 3 FORECAST POINTS. BELIEVE THE DENSE FOG WILL
CONTINUE FOR THE FIRST COUPLE/FEW HOURS OF THE FORECAST AT JLN/BBG
BUT CONVECTION MAY BREAK UP THE DENSE FOG AT THE ONSET OF THE TAF
IN SGF. FOR NOW HAVE MAIN CONVECTION TO THE SOUTH AND EAST OF JLN
AND MOVING INTO BBG LATER IN THE MORNING. EXPECTING IFR/MVFR
CONDITIONS THROUGHOUT THE FORECAST WITH CONDITIONS ONCE AGAIN
DETERIORATING AFTER DARK.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MOZ070-071-
080>083-090>092-095>098-102>106.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ077-079>083-
088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, May 16, 4:15 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 415 AM CDT SUN MAY 16 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 415 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. HAZARDS WEATHER RISK... LIMITED HAIL RISK FOR HAIL TO THE SIZE OF QUARTERS. ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. SIGNIFICANT FOG RISK. DISCUSSION... AREAS OF DENSE FOG WILL CONTINUE THROUGH THE MID MORNING HOURS TODAY...MAINLY SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR...WHERE A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM. PATCHY DENSE FOG WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA. VISIBILITIES WILL DROP TO A QUARTER MILE OR LESS AT TIMES. ANOTHER ROUND OF RAIN AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTHEASTERN OKLAHOMA EARLY THIS MORNING...AND WILL SPREAD INTO AND ACROSS THE AREA THIS MORNING INTO THE EVENING HOURS. MODERATE TO HEAVY RAINFALL WILL AGAIN BE POSSIBLE...WHICH WILL CONTINUE AN ELEVATED RISK FOR FLOODING. A FLASH FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR LOCATIONS ALONG AND SOUTH OF A GIRARD KANSAS TO BOLIVAR TO SALEM MISSOURI LINE. ELEVATED INSTABILITY WILL INCREASE ACROSS SOUTHERN MISSOURI TODAY...WHICH WILL RESULT IN A LIMITED RISK FOR A FEW STORMS CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL ACROSS SOUTHERN MISSOURI THIS MORNING INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS DURING THE MIDDLE AND LATER PORTIONS OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, May 16, 5:11 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 AM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD NEOSHO 36.87N 94.37W
05/16/2010 NEWTON MO LAW ENFORCEMENT
FLOODING OCCURRING ON SPRING STREET AND HARMONY STREET IN
NEOSHO.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:10 AM CDT | Dense Fog Advisory | SGF | Barry, Christian, Dallas, Dent, Douglas, Greene and 12 more | 8 hr |
| May 16, 5:07 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 10 hr |
| May 16, 7:23 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| May 16, 9:29 AM CDT | River Flood Warning | SGF | Pulaski | 12 hr |
| May 16, 9:47 AM CDT | Flash Flood Warning | SGF | Benton, Cedar, Hickory, St. Clair | 6 hr |
| May 16, 10:00 AM CDT | Flash Flood Warning | SGF | Dallas, Douglas, Ozark, Polk, Webster, Wright | 5 hr |
| May 16, 11:11 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Laclede, Miller, Morgan, Pulaski | 5 hr |
| May 16, 11:49 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Shannon, Texas | 4 hr |
| May 16, 12:54 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dallas, Greene, Lawrence, McDonald and 5 more | 24 hr |
| May 16, 2:22 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Cedar, Hickory, Laclede, Maries and 5 more | 23 hr |
| May 16, 4:03 PM CDT | Flash Flood Warning | SGF | Douglas, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.